[Skip to Content]
[Skip to Content Landing]
Article
May 15, 1967

Intramural Hemorrhage of Small Intestine Due to Anticoagulants

Author Affiliations

From the Department of Medicine, State University of New York Upstate Medical Center at Syracuse (Dr. Killian), and the Department of Medicine, St. Joseph's Hospital (Dr. Heitzman), Syracuse, NY.

JAMA. 1967;200(7):591-594. doi:10.1001/jama.1967.03120200069009
Abstract

Mechanical obstruction of the small bowel resulted from intramural hemorrhage due to anticoagulation therapy in three patients. The correct diagnosis was made radiologically in two instances and conservative therapy was employed successfully. The third patient required exploration for possible acute appendicitis, resulting in resection of the involved bowel. This diagnosis should be considered in all patients presenting with abdominal symptoms who are receiving anticoagulants. A conservative medical regimen is strongly recommended rather than early surgical intervention.

×